Jump to content
  • Sign Up
eers03

Tendon Health Question

Rate this topic

Recommended Posts

What is the consensus on tendon health supplements?  I'm taking a multi, Vit D, and Calcium.  My feet and hands experience some aching and I'm trying to lift weights again.  I have seen language regarded "chelated" magnesium, zinc, and I've seen people mention biosil or silicon.  ?  Is there a consensus out there on the following supplements?  I don't want to just start popping them haphazardly.  Am I including the right ones?  Is there one I'm leaving out?

 

I am also reducing my sodium intake for pre-hypertensive purposes and I've read that too much sodium can cause inflammation as well which is detrimental to tendon health as well.

 

Thoughts?

Share this post


Link to post
Share on other sites

Glucosamine is good for joints and tendons.  Magnesium is also important.

I started taking Osteo-bi-flex when I started lifting again as a preventative - although Osteo-bi-flex is Glucosamine HCI and some will tell you that only Glucosamine Sulfate has been "proven" to be effective.  As I said, I take it as an injury preventative so cannot attest to it taking existing pain away.

Share this post


Link to post
Share on other sites

This is a "wierd" response, but if you have any tendon issues, please don't take Cipro, an antibotic, (or any generic form of it) as it can "spontaneously snap" your tendons anywhere in your body.  The FDA has a black box warning on this drug and you can research it yourself.  I developed neuropathies after taking it.  Thankfully, my symptoms went away a few months after my initial Cipro exposure given after surgery.  

 

Here's a link to a U.S. government site:

 

http://www.nlm.nih.gov/medlineplus/druginfo/meds/a688016.html

Share this post


Link to post
Share on other sites

This is a "wierd" response, but if you have any tendon issues, please don't take Cipro, an antibotic, (or any generic form of it) as it can "spontaneously snap" your tendons anywhere in your body.  The FDA has a black box warning on this drug and you can research it yourself.  I developed neuropathies after taking it.  Thankfully, my symptoms went away a few months after my initial Cipro exposure given after surgery.  

 

Here's a link to a U.S. government site:

 

http://www.nlm.nih.gov/medlineplus/druginfo/meds/a688016.html

You are spot on with this information.  I have not taken an anti-biotic for almost a year.  There were a few times I really wanted to.  My hcp recently wrote a script for Ceftin--spelling?  Because it is not in the same family as cipro.

Share this post


Link to post
Share on other sites

You are spot on with this information.  I have not taken an anti-biotic for almost a year.  There were a few times I really wanted to.  My hcp recently wrote a script for Ceftin--spelling?  Because it is not in the same family as cipro.

He wrote the anti-biotic but the next day my symptoms were much better so I never started it either.

Share this post


Link to post
Share on other sites

From what I've read, Cipro side effects can last or develop years after the first or several exposures.  I have it listed in my charts as being allergic to it!  As a runner, I can't imagine having my tendons snap and being permanently disabled!  Ugh!

Share this post


Link to post
Share on other sites

I take a Calcium/Magnesium/Potassium mix from Country Life: http://www.vitaminshoppe.com/p/country-life-calcium-magnesium-potassium-180-tablets/cf-1072

From what I've read, your body needs Magnesium to absorb and use the Calcium.

Does the magnesium change your bowel habits at all?  I have heard that it loosens a person up.  I was hesitant to go there.   ?

Share this post


Link to post
Share on other sites

Does the magnesium change your bowel habits at all?  I have heard that it loosens a person up.  I was hesitant to go there.   ?

 

If you take too much, yes.  But at this level I've never had a problem.  The daily dose for these particular tablets is 2 per day.  I take one in the morning and one in the evening so that I'm not trying to absorb too much all at once, so that may help prevent getting too much magnesium all at once too. 

Share this post


Link to post
Share on other sites

Ligament/soft tissue issues are a side effect of autoimmune disease, according to my doctor.

I take a skew of supplaments, but her perspective is addressing autoimmune response is the best fix/stopper. For me, that means my effing thyroid (in addition to Celiac).

I am under strict orders not to exercise more than every other day, and my massage therapist has forbidden heavy weights or highly repetitive movements.

Recently, my doc prescribed l glutamine and a plant based supplament intended to support the immune system. I'm also on adrenal cortex and dhea - my adrenals are shot (ai disease) which apparently impacts sift tissue. I'm also now on liquid d3 @ 50,000 iu a week for a while. D3 is apparently, important also. This whole ai thing is all a circle, evidently.

#1 rule - don't screw it up. Don't damage your ligaments/tissue but DO exercise (isometrics, cardio).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...